Ask Your Health Question and Get an Answer ASAP
There are several reason this can happen. You could be retaining fluid by eating/drinking high sodium foods. Sitting/standing for long periods of time. Certain medications can cause this as a side effect too. I don't know how long you have had this, however if this is something that doesn't go down, you need to see your doctor. You may need a water pill to help with this. In the mean time lower your salt intake, don't drink soda pop, drink more water which will actually flush your system as well. Coffee is a natural diuretic as well. Elevate your legs/feet as often as possible. Apply a cool towel to the feet/ankle as the warm weather does cause blood vessels to dilate. You can also purchase circulation stockings at your local pharmacy, as this will compress the fluid back into the veins. But if there is no help within a couple of days, you need to be seen, as chances are you may need medication to help get some of this fluid flushed from your system.
Now if the other symptoms are related or if it's separate issue will also need to be determined. However, that could be occuring from part of the fluid retention as well, IBS, infection, to even if you are not urinating or having good bowel movements etc. If all of these have been going on for more than 3 days themselves. Then you need to be seen for a full blood work up and in person exam, which then can give your doctor a clearer picture of what is happening.
Hope this helps, If you need anything else please feel free to ask. If you found this helpful don't forget to click the *ACCEPT* button and please take a moment to leave me *POSITIVE* feedback.
First of all, when it comes to the stockings, they should be put on first thing in the AM, as this is when your feet/legs etc should be at the smallest. But if they are causing you pain. Then you need a pair for you. I don't know where you are getting them at. However, you should then seek out a pair from a medical supply store as they can a large variety of sizes and will measure you early in the day and you shouldn't get the pain you describe. They are not cheap, generally around 80 or more. But well worth it, as they are fit for you. Since DVT does run in your family, I'm sure you know what to look for. However, if you are unsure I will give you a list of things to watch for. Since this has been going on for 5 weeks and are not getting anywhere with your doctor, you may need to see a specialist. Which you would want to follow up with and if an ultra sound hasn't been done, you may want to request this as well. Just to check the blood flow etc.
High estrogen levels can cause fluid retention as well. I don't know what the levels of your blood results are. You could get a copy of your results and follow up an endocrinologist, as even if some of the blood work comes back in the high and/or low of normal, it can still indicate a problem. I know you also say you haven't had salt in your foods, but do look at the sodium contents of food, especially prepackaged foods, it's loaded with salt. But I would say chances of it being food related is not the issue, especially if your diet itself hasn't changed.
Do make sure to keep moving your legs, as inactivity makes your circulation even that much more harder when exercise is not being done.
Hope this helps and gives you some direction as well.
If you need anything else please feel free to ask. If you found this helpful don't forget to click the *ACCEPT* button and please take a moment to leave me *POSITIVE* feedback.
I don't see that coming off the medication would cause this. However, everyone does react differently. I also assume to were weaned off vs just stopping. And if this happened after stopping the medication I wouldn't rule it out 100%. If it's due to hormone related, it doesn't mean you would have to have your ovaries out, you may just need medication to adjust your estrogen levels to normal. Which an endocrinologist would be more suitable as they are more knowledgeable vs a family or GYN doctor.
Which then you can go from there. It's hard to say who to per-se see. As the main causes for unexplained swelling in this case could be anywhere from diabetes, Kidney disease, Heart failure or obstruction of the veins or lymphatic system in the leg. But as far as the information you have given, you are doing all you can for self care. There is nothing left other than now further testing to determine the cause. And and endocrinologist does deal with the estrogen (hormone and diabetes) aspect and can at least rule this out.
Hope this helps.